Jump to content

cpamstgirl

Junior Member
  • Content Count

    30
  • Joined

  • Last visited

About cpamstgirl

  • Rank
    Newbie

Profile Information

  • Gender
    Female
  • Location
    Boston

Recent Profile Visitors

475 profile views
  1. I love this medicine - it has changed my life. For example, this is the first time I've looked through these forums in 4 months. I finally have control over my head and so much clarity. It took several weeks. I've been at 200mg since January 2015. I'm a huge fan: although it doesn't work for everyone. I was told for years I had MDD and GAD. However, after several AD's making it worse, my pdoc switched me to lamotrigine. thank god she did, I was at the end of my rope. I hope it helps you.
  2. John, I'm sorry you feel this way. I was single for a few years in my 30's and I felt like this, too. I have a great career and wonderful friends and family but there was a void. I was very focused on meeting the right person so I would feel better, not feel alone. Then I met someone, the most wonderful man, and we got married 4 months ago. And you know what: I still feel alone. Because the depression isolates me even when I have other people in my life. This illness really screws up my perception of reality. So if you think you may be depressed, I encourage you to talk to a professional. I encourage you to focus on you. It sounds like you have many talents and really great things in your life. Only I can make me happy. It's not realistic for me to assume someone else will make me happy. I've learned this the hard way. I hope everything works out for you.
  3. Aww, I feel bad for you narc. I'm in the same boat...my doc didn't know about withdrawal symptoms either. So strange...maybe we are the exception. I became very suicidal when I came drastically. Then I did a slower taper but it still sucks. I hope you feel better. I keep telling myself "this is temporary".
  4. Thanks Angie. It went down more gradually and stopped all together a week ago. Even with a slow tapper it still sucks. I've felt six for about 3 weeks now.
  5. Thanks, Tungsten. Your response is wise. This doctor was my second opinion - she switched me to Effexor. I've been on about 9 different meds in the past 4 years. Perhaps this warrants a third opinion.
  6. Hi Amberv. I can empathize. I've been on 9 different meds in 4 years. I took a year off (year 3) and tried to do it med-free. Just got so frustrated that will all the $ I pay for health insurance, this still is a trial and error science. But I was really, really bad that year I tried no meds, all natural approach. I'm hoping I find the right med soon, too. Hope that things get better for you as well.
  7. I had really high hopes for Effexor. Heard so many good things. But after 5 weeks of no effect and gaining 10 lbs without changing my diet/exercise routine...the p-doc and I decided it's a no-go. So now we are moving on to Lamictal. I was up to 75mg per day and my p-doc said: "take one pill tonight and one pill in two days and then stop taking it". This is not a good idea. Please, question your doctor if they suggest this. I've never been in so much pain, intense depression and extremely suicidal. Thank god for my husband who did some research, called our therapist (different person than p-doc) and forced me to go back to the p-doc. I was terrified. I did not want to see her again - she put me on these meds, I knew they would make me start taking them again and taper off more slowly, and I was freaking out about this medicine ever being in my body again. But I went. And I'm tapering gradually. And it isn't as bad. Even did the open the capsule and remove 1/2 the little beads. At least it doesn't seem as bad this way...I'm not suicidal so that's a big plus. Hard to say because I have a wicked head cold so I feel like crap. And I'm not sure if there are any SE to the lamictal. Still wondering why the hell the p-doc would tell me to do such a drastic measure and essentially stop taking the meds after 2 days. Don't these doctors get it? My husband came with me to the appointment and I think he scared the crap out of her...asking a lot of questions about why she made such a drastic drop. She said "most people are fine coming off this medication". Sheesh, not from what I've read!
  8. Yes, she's taking me off of Effexor. I gained 10 lbs in a month. Now going through w/d hell. Back to the drawing board.
  9. Zaps...never had them but they sound bad. Tappering off Effexor now...so may get to know what you mean by zaps. I've tapered off of several AD's before and never had (to my knowledge) withdrawal symptoms. That is, until I went off of Vybriid and Adderall at the same time. That was hell. I took a week off of work and hauled myself to my family cabin in upstate NY when I was down to no meds (after gradually reducing). It was bad. All I did was sweat, eat, throw-up and watch TV. Great vacation. But I managed to stay med-free for a year. I think it was good to clean out my system and be un-medicated for a year and try to get through depression with just therapy. It made me realize that sometimes meds really do help. And that untreated depression sucks. Best of luck.
  10. Hi Snowy, I just saw my p-doc last night. I'm starting on the Lamictal, too. I was diagnosed with MDD (unipolar depression) in 2011. I was surprised to learn that lamictal was used more for Bi-polar and epilepsy. The reason my p-doc is switching me is because I've tried so many AD's and they only worked for a few months (Celexa, Vybriid, Trazodone, Remeron, Zoloft, Effexor - tired them all). My doc said that I have treatment resistant depression and that lamictal is prescribed off-label for this. Maybe that is where your doctor is going with this?? How are you doing on it? I always get anxious when I have to start a new med (maybe because I've done it a little too frequently over the past 3 years). Especially this one since it isn't really an AD. I hope it works. Please keep us updated.
  11. Gained a little over 10lbs in 6 weeks. And getting no relief from my depression. This med just doesn't work with my body chemistry. Hope that it does work for others!
  12. So I've been on the Effexor for 5 weeks. Currently at 75mg. It's not too bad as far as side effects go (compared to some other AD I've taken). And it seems to be working, although maybe too soon to tell? Anyway, has anyone had swelling, bloating or edema? When does it go away, if it does go away? I have gained 10 lbs in the past month with no other changes to my diet. I'm certain it's water. Working out now = sweat dripping everywhere. I'm ok with that. So I'm really thinking it's water retention. That and my ankles are very swollen (nifty sock patterns every night!). Anyone have this? Please tell me it went away....
  13. I was on Zoloft for a few months and now am on Effexor...so I did the opposite you are doing. First, the switch was hell for a few weeks but I survived. Second, I do not recommend that you drink on Zoloft. When I was on Zoloft, I'd go for one drink and end up binge drinking. It was not good. And I had a hangover for several days afterwards. Zoloft didn't do well for me...it upped my anxiety and gave me crazy moods swings. But meds work differently for everyone, it could be great for you. And I hope you find what works for you! Best of luck!
  14. Great responses....and great point. Yes, some of these things along with my depressive symptoms do cause problems. Especially in my personal relationships. I guess that was the point I was missing.
  15. My pdoc has been suggesting I might be bi-polar (II). Asking about manic episodes, concerned about my experience with several SSRI's. She also mentioned that next month we may be adding mood stabilizers to my treatment. I guess I'm ok with whatever diagnosis is correct. Whether I have MDD and GAD or Bipolar II....whatever as long as the proper treatment can be identified. I discussed this with my parents. We have quite the history of mental illness in the family. Two suicides, several people on medication and I just want everyone to get together to talk and have an accurate mental medical history in hopes that this generation in my family will deal with things better than the past generation. I digress. My father warned me that questions that pdocs ask can lead you into a diagnosis. So what if it's not bi-polar and it's just my personality? Yes, I've gone on spending sprees: hasn't every woman in America done this at some point? Yes, I've been overly confident at times. I don't think I have "special powers" but I do think that I am extremely capable and I've been this way since I was a kid. Yes, I jump from thought to thought often...sometimes its rapid and disorienting. But couldn't that be that I'm an excellent multitasker? Yes, all of these have lead to some very bad decisions...maybe I just learn the hard way? I don't question ANYONE ELSE'S diagnosis. Just my diagnosis. I believe that bi-polar is a very real condition. But I'm not sure I really have it. What if it's not bi-polar and this is just who I am?
×
×
  • Create New...